MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOCATOR ABUTMENT 4.1MM(D) X 4MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN LOCATOR ABUTMENT 4.1MM(D) X 4MM(H); DENTAL ABUTMENT
Model Number ILOA004
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the abutment fractured at the thread level.An addition procedure was required to remove the fractured part from the implant.Doctor has placed a provisional abutment would place a new locator.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The complaint report was received, reviewed, and evaluated by the manufacturer's complaint process.Condition of the returned complaint related product was evaluated to confirm the reported product complaint.Applicable manufacturer's internal lot history records were reviewed to evaluate whether any internal deviations, non-conformances, or problems occurred during the manufacture of the lot, which could cause or contribute to the reported complaint condition.A review of other manufacturer's complaint files and related trending data for similar incidents was performed to evaluate whether other similar complaints have been received and if data suggests any adverse trends may have contributed to the complaint root cause.As part of each complaint investigation, the manufacturer performs an analysis to determine the root-cause of the reported problem.Depending upon the information provided, a true root-cause may or may not be determined.In these cases, the most-likely cause of the reported issue would be determined.Other known issues that are inherent to the business operations, typically ones that are related to shipping, handling, customer service, or other, are internally tracked and continually trended for unusual increases.As a result of the above investigation, the manufacturer has concluded the following as the root-cause or most likely root-cause of the reported complaint condition: no manufacturing defect was found.Most likely (see below): hazard experience: thread fracture during function.Most likely root cause of the failure mode / hazard: thread fracture during function typically results from insufficient tightening torque at placement, overloading of the abutment in function, or not retightening the abutment at prescribed intervals.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: b4: date of this report b5: describe event or problem d10: device available for evaluation change ¿no' to 'yes' g4: date received by manufacturer g7: type of report, follow-up number h2: follow up type h3: device evaluated by manufacturer: change ¿no' to 'yes' h6: evaluation codes h10: additional narrative the complaint report was received, reviewed, and evaluated by the manufacturer's complaint process.Applicable manufacturer's internal lot history records were reviewed to evaluate whether any internal deviations, non-conformances, or problems occurred during the manufacture of the lot, which could cause or contribute to the reported complaint condition.A review of other manufacturer's complaint files and related trending data for similar incidents was performed to evaluate whether other similar complaints have been received and if data suggests any adverse trends may have contributed to the complaint root cause.As part of each complaint investigation, the manufacturer performs an analysis to determine the root-cause of the reported problem.Depending upon the information provided, a true root-cause may or may not be determined.In these cases, the most-likely cause of the reported issue would be determined.Other known issues that are inherent to the business operations, typically ones that are related to shipping, handling, customer service, or other, are internally tracked and continually trended for unusual increases.As a result of the above investigation, the manufacturer has concluded the following as the root-cause or most likely root-cause of the reported complaint condition: the reported complaint condition cannot be verified.No physical evaluation can be performed as product was not received by the manufacturer at this time.The manufacturer was unable to find evidence of a manufacturing issue per current records, and believes that the components do not present any manufacturer errors.

Brand Name
CERTAIN LOCATOR ABUTMENT 4.1MM(D) X 4MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10834939
Report Number0001038806-2020-01820
Device Sequence Number14455842
Product Code DZE
UDI-Device Identifier00844868006091
UDI-Public(01)00844868006091(17)250616(10)1237960(241)ILOA004
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K012911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberILOA004
Device Catalogue NumberILOA004
Device Lot Number1237960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
02/10/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date02/03/2021
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR